Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 144, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2012, 6:41 PM CDT for Cherokee County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 8, 2012, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:59 PM CDT | TSTM WND DMG | Lost City, OK | SHED TYPE BUILDING BLOWN OVER AND 6 INCH DIAMETER TREE UPROOTED. REPORT RELAYED BY MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WUUS54 KTSA 082341 SVRTSA OKC021-090030- /O.NEW.KTSA.SV.W.0144.120708T2341Z-120709T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 641 PM CDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 730 PM CDT * AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF LOST CITY AND WAS NEARLY STATIONARY. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LOST CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3594 9520 3607 9519 3607 9493 3594 9494 TIME...MOT...LOC 2341Z 090DEG 0KT 3601 9506 $$
2 follow-up statements
413 WWUS54 KTSA 090002 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 702 PM CDT SUN JUL 8 2012 OKC021-090030- /O.CON.KTSA.SV.W.0144.000000T0000Z-120709T0030Z/ CHEROKEE OK- 702 PM CDT SUN JUL 8 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WESTERN CHEROKEE COUNTY... AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOST CITY... MOVING WEST AT 10 MPH. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3607 9503 3594 9505 3594 9520 3607 9519 TIME...MOT...LOC 0002Z 088DEG 8KT 3600 9513 $$
930 WWUS54 KTSA 090027 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 727 PM CDT SUN JUL 8 2012 OKC021-090037- /O.EXP.KTSA.SV.W.0144.000000T0000Z-120709T0030Z/ CHEROKEE OK- 727 PM CDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHEROKEE COUNTY EXPIRES AT 730 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3607 9503 3594 9505 3594 9520 3607 9519 TIME...MOT...LOC 0027Z 088DEG 8KT 3600 9520 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:20 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 8, 6:20 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 620 PM CDT SUN JUL 8 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... SCATTERED THUNDERSTORMS WILL CONTINUE TO POP UP AROUND THE REGION UNTIL AROUND SUNSET. THIS WILL BE COVERED WITH VCTS IN ALL TAFS. VFR CONDITIONS WILL OTHERWISE PREVAIL AT ALL SITES THROUGHOUT THE FORECAST PERIOD. THUNDERSTORM CHANCES WILL INCREASE AT ALL SITES BEGINNING MONDAY MORNING. PROB30 GROUPS ARE IN ALL TAFS AFTER 15Z. && .PREV DISCUSSION... /ISSUED 330 PM CDT SUN JUL 8 2012/ DISCUSSION... AREAS ALONG AND SOUTH OF THE WIND SHIFT WHICH IS CURRENTLY FROM SOUTHWEST OKLAHOMA NORTHEASTWARD INTO NORTHWEST ARKANSAS WILL HAVE THE HIGHEST COVERAGE OF LATE AFTERNOON AND EVENING STORMS. LESSER DCAPE IN PLACE THIS AFTERNOON WHICH IS EXPECTED TO MAKE THE DAMAGING DOWNBURST POTENTIAL MORE ISOLATED THAN YESTERDAY. THE DEEPER MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES NEAR 2 INCHES WILL REMAIN OVER EASTERN AREAS OF THE FORECAST AREA THROUGH MONDAY...WHERE THE HIGHER COVERAGE OF CONVECTION IS EXPECTED. ALSO AREAS IN CLOSE PROXIMITY TO THE SURFACE BOUNDARY WILL ALSO SEE AN UPTICK IN CONVECTIVE CHANCES. THE BOUNDARY WILL CONTINUE TO WORK SOUTHWARD MONDAY AND THROUGH THE AREA BY TUESDAY. THE POST FRONTAL AIR ALONG WITH AMPLE AFTERNOON CLOUDINESS SHOULD KEEP TEMPS NEAR NORMAL MONDAY WITH A SLOW INCREASE IN TEMPS THEREAFTER. THE DEEP MOISTURE WILL ALSO BE PUSHED SOUTHWARD...AND PRECIP CHANCES WILL WANE FROM MID TO LATE WEEK. EXTENDED DATA CONTINUE TO MAINTAIN A WEAKNESS IN THE UPPER RIDGING OVER THE AREA INTO NEXT WEEKEND. DEWPOINTS LOOK TO INCREASE AGAIN BY NEXT WEEKEND AS THE AFOREMENTIONED FRONTAL BOUNDARY LOSES DEFINITION ACROSS THE GULF COAST REGION. PENDING THE DEVELOPMENT OF THE PATTERN ALOFT...THERE MAY BE A RETURN OF PRECIP CHANCES BY THE WEEKEND ALONG WITH HIGHER AFTERNOON HEAT INDEX READINGS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Jul 8, 4:56 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SUN JUL 8 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SUN JUL 8 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING THROUGH MID EVENING. DISCUSSION... THUNDERSTORMS CONTINUE ACROSS A PORTION OF EASTERN OKLAHOMA AND MUCH OF WESTERN ARKANSAS. THE STRONGEST STORMS WILL LIKELY PRODUCE LOCALIZED HEAVY RAIN AND MAY ALSO PRODUCE DAMAGING DOWNBURST WINDS. THE GREATEST RISK WILL BE BEFORE SUNSET WHEN THE HOT CONDITIONS MAKE IT POSSIBLE FOR EVEN WEAK STORMS TO PRODUCE STRONG WINDS. THE DAMAGING WIND RISK WILL DIMINISH BY MID EVENING... ALTHOUGH SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL GRADUALLY DEVELOP IN THE AREA OVER THE NEXT 24 HOURS AS COOL AIR FROM THE NORTH COMBINES WITH COOLER OUTFLOW AIR GENERATED BY THE SHOWERS AND STORMS. THIS FRONT WILL BE RATHER DIFFUSE AND SLOW MOVING...SO THUNDERSTORM CHANCES WILL CONTINUE ACROSS MOST OF THE AREA THROUGH TUESDAY AND LINGER IN SOUTHEAST OKLAHOMA INTO WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 8, 5:07 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT SUN JUL 8 2012
OKZ068-072-082230-
CHEROKEE OK-SEQUOYAH OK-
507 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND NORTHWESTERN SEQUOYAH
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF CHEROKEE LANDING STATE PARK...MOVING SOUTH AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MARBLE
CITY...BOX...COOKSON...LAKE TENKILLER STATE PARK AND CHEROKEE LANDING
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3586 9481 3557 9481 3556 9513 3559 9513
3584 9506
TIME...MOT...LOC 2207Z 011DEG 8KT 3577 9496Special weather statement, Jul 8, 5:19 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT SUN JUL 8 2012
OKZ069-082245-
ADAIR OK-
519 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL ADAIR
AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
BARON...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MARIETTA...STILWELL...BARON...CHRISTIE AND
ADAIR STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3576 9450 3573 9481 3596 9479 3598 9456
TIME...MOT...LOC 2219Z 354DEG 7KT 3592 9466Special weather statement, Jul 8, 5:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT SUN JUL 8 2012
ARZ001-OKZ063-082315-
BENTON AR-DELAWARE OK-
543 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
EASTERN DELAWARE
AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MAYSVILLE...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MAYSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3637 9446 3637 9466 3650 9462 3650 9448
TIME...MOT...LOC 2243Z 000DEG 9KT 3647 9456Special weather statement, Jul 8, 5:58 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT SUN JUL 8 2012
OKZ073-082330-
PITTSBURG OK-
558 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG
AT 558 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MCALESTER...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...HAILEYVILLE...DOW...
BACHE...ALDERSON AND KREBS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3481 9556 3478 9584 3505 9580 3507 9570
TIME...MOT...LOC 2258Z 351DEG 13KT 3498 9574Special weather statement, Jul 8, 6:02 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SUN JUL 8 2012
OKZ068-082330-
CHEROKEE OK-
602 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL CHEROKEE
AT 602 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF TAHLEQUAH...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH AND CHEROKEE LANDING STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3602 9491 3576 9489 3576 9513 3602 9513
TIME...MOT...LOC 2302Z 009DEG 8KT 3593 9503Special weather statement, Jul 8, 6:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT SUN JUL 8 2012
OKZ068-082345-
CHEROKEE OK-
615 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL CHEROKEE
AT 615 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF TAHLEQUAH...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...HULBERT AND LOST CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3604 9490 3576 9494 3579 9513 3581 9513
3581 9521 3608 9511
TIME...MOT...LOC 2315Z 014DEG 7KT 3598 9503The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:17 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| Jul 7, 7:41 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 34 min |
| Jul 7, 7:58 PM CDT | Special Weather Statement | TSA | Craig | 32 min |
| Jul 7, 8:10 PM CDT | Special Weather Statement | TSA | Craig | 35 min |
| Jul 8, 1:17 PM CDT | Special Weather Statement | TSA | Adair | 43 min |
| Jul 8, 2:39 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Jul 8, 4:07 PM CDT | Special Weather Statement | TSA | Delaware | 38 min |
| Jul 8, 4:10 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| Jul 8, 4:26 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Jul 8, 4:29 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Jul 8, 4:40 PM CDT | Special Weather Statement | TSA | Hughes | 35 min |
| Jul 8, 5:07 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Jul 8, 5:19 PM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Jul 8, 5:43 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Jul 8, 5:58 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| Jul 8, 6:02 PM CDT | Special Weather Statement | TSA | Cherokee | 28 min |
| Jul 8, 6:15 PM CDT | Special Weather Statement | TSA | Cherokee | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.